Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 73, NWS Raleigh, NC

May 13, 2011Harnett County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at May 13, 2011, 7:46 PM EDT for Harnett County, North Carolina. It was in force for 59 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 13, 2011, 7:46 PM EDT (23:46 UTC)
Expired
May 13, 2011, 8:45 PM EDT
In force
59 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

County Harnett County, NC

The radar

The Raleigh/Durham radar (KRAX), 41 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 13, 7:53 PM EDTTSTM WND DMG4 Nnw Linden, NCTREE DOWN IN BUNNLEVEL ON 401.
May 13, 8:02 PM EDTTSTM WND DMG5 Nnw Linden, NCDIME TO PENNY SIZED HAIL AND SEVERAL TREES DOWN IN BUNNLEVEL ON 401 AND PENDERGRAFT RD.
May 13, 8:20 PM EDTHAIL 1Dunn, NCQUARTER SIZED HAIL IN DUNN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 13, 7:21 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.8 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2011-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 185 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2011-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
185 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
606 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

296 
WUUS52 KRAH 132346
SVRRAH
NCC085-140045-
/O.NEW.KRAH.SV.W.0073.110513T2346Z-110514T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
746 PM EDT FRI MAY 13 2011

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARNETT COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 845 PM EDT

* AT 746 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES SOUTH OF LILLINGTON...MOVING EAST AT 15
  MPH. QUARTER SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY
  WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  ERWIN...COATS...
  DUNN...
  LILLINGTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

&&

LAT...LON 3531 7907 3545 7904 3558 7891 3551 7871
      3552 7869 3545 7862 3536 7856 3534 7853
      3532 7853 3530 7858 3528 7858 3525 7862
      3526 7879 3522 7891
TIME...MOT...LOC 2346Z 262DEG 14KT 3531 7878

$$

BADGETT
2 follow-up statements
263 
WWUS52 KRAH 140011
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
811 PM EDT FRI MAY 13 2011

NCC085-140045-
/O.CON.KRAH.SV.W.0073.000000T0000Z-110514T0045Z/
HARNETT NC-
811 PM EDT FRI MAY 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR EASTERN HARNETT COUNTY...

AT 811 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR ERWIN...
OR 11 MILES SOUTHEAST OF LILLINGTON...MOVING EAST AT 15 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... DUNN.

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

LAT...LON 3523 7890 3554 7878 3550 7866 3536 7856
      3534 7853 3532 7853 3530 7858 3528 7858
      3525 7862 3526 7879 3525 7887 3523 7889
TIME...MOT...LOC 0011Z 276DEG 13KT 3529 7865

$$

BADGETT
257 
WWUS52 KRAH 140045
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
845 PM EDT FRI MAY 13 2011

NCC085-140055-
/O.EXP.KRAH.SV.W.0073.000000T0000Z-110514T0045Z/
HARNETT NC-
845 PM EDT FRI MAY 13 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HARNETT COUNTY EXPIRED
AT 845 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING WILL BE ALLOWED TO EXPIRE. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.


LAT...LON 3523 7890 3554 7878 3550 7866 3536 7856
      3534 7853 3532 7853 3530 7858 3528 7858
      3525 7862 3526 7879 3525 7887 3523 7889
TIME...MOT...LOC 0011Z 291DEG 19KT 3533 7860

$$

BADGETT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 7:00 PM EDT, 46 minutes earlier.

Area forecast discussion, May 13, 7:00 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
700 PM EDT FRI MAY 13 2011

.SYNOPSIS...
A NEARLY STATIONARY BOUNDARY WILL LINGER OVER CENTRAL NORTH CAROLINA
OVERNIGHT. A COLD FRONT WILL APPROACH FROM THE WEST LATE SATURDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 700 PM...

A STATIONARY FRONT LINGERS OVER NC EARLY THIS EVENING FROM THE TRIAD
REGION SE THROUGH THE TRIANGLE AREA. CLUSTER OF THUNDERSTORMS HAVE
BEEN DEVELOPING ALONG AND NEAR THE BOUNDARY WITH THE MAIN THREAT OF
SEVERE FROM LARGE HAIL. THE STORMS HAVE BEEN DEVELOPING TOWARD THE
MOST UNSTABLE AIR ALONG AND WEST OF THE BOUNDARY. THEREFORE...
ERRATIC STORM MOTIONS HAVE BEEN OBSERVED. ONE STORM OVER FORSYTH
MOVED SE WHILE ANOTHER THAT DEVELOPED OVER WESTERN DAVIDSON MOVED
NORTHWEST INTO YADKIN AND WESTERN FORSYTH... MERGING WITH THE
PREVIOUS ONE. THIS TYPE OF ERRATIC MOVEMENT SHOULD CONTINUE WITH THE
GENERAL STORM MOTION OF 270 AT 25KT.

SHEAR IS AROUND 25 TO 30KT... AND THIS COULD LEAD TO SOME
RATIONING STORMS. THIS HAS BEEN OBSERVED NEAR ROXBORO WITH THE
CURRENT CELL NOW TURNING TO THE SE AT 20 MPH. THEREFORE AN ISOLATED
TORNADO IS POSSIBLE.

IT APPEARS THAT A COLD POOL IS BEGINNING TO DRIVE THE CONVECTIVE
ACTIVITY OFF THE BLUE RIDGE. IT IS UNCLEAR IF THIS ACTIVITY WILL
DEVELOP INTO A LARGE BOW ECHO AND SURGE INTO OUR NW PIEDMONT.
CURRENT INDICATIONS ARE THAT THIS IS POSSIBLE... ESPECIALLY ALONG
THE NC/VA BORDER REGION. WIND DAMAGE WOULD BE THE PRIMARY THREAT.

-BADGETT

&&

.SHORT TERM /SATURDAY THROUGH WEDNESDAY/...
AS OF 230 PM FRIDAY...

VORTICITY COMPLEX NOW IN ALABAMA FORECAST TO BE IN THE SOUTH
CAROLINA PIEDMONT AND MOUNTAINS TOWARD SUNRISE SATURDAY. EXPECTING
THIS SYSTEM IN COMBINATION WITH THE SLOW MOVING SURFACE LOW AND IN
PLACE UNSTABLE AIR MASS TO INITIATE CONVECTION IN CENTRAL NORTH
CAROLINA BEFORE NOON... WITH SHOWER AND THUNDERSTORMS PERSISTING
INTO THE EARLY EVENING HOURS WITH THE SURFACE LOW AND VORTICITY
COMPLEX EXITING THE AREA TOWARD SUNSET.

OVERNIGHT LOW TEMPERATURES IN THE LOW TO MID 60S. SATURDAY HIGH
TEMPERATURES IN DOUBT WITH POTENTIAL FOR MORNING PRECIPITATION AND
LOW CLOUDINESS. FORECAST OF UPPER 70S TO NEAR 80 IN THE WEST COULD
GO EITHER DIRECTION. LOWER 80S EXPECTED IN THE EAST.

SUN THROUGH WED: THE EASTWARD MIGRATION OF THE COMPLEX MID-UPPER
TROUGH AND NOTABLE LARGE VORTEX OVER THE CENTRAL CONUS TODAY WILL
MAINTAIN A PROLONGED PERIOD OF PERTURBED SOUTH TO SOUTHWESTERLY FLOW
ALOFT...ATOP ELONGATED SURFACE LOW PRESSURE/TROUGHING...OVER MUCH OF
THE EAST COAST THIS PERIOD. BOTH PRECEDING RICH BL MOISTURE WITH
DEWPOINTS IN THE MID-UPPER 60S...AND A DEEP MOIST AXIS CHARACTERIZED
BY PRECIPITABLE WATER VALUES AROUND 1.5 INCHES OVER THE LOWER MS
VALLEY THIS AFTERNOON...ARE EXPECTED TO BE SHUNTED OFFSHORE THE
CAROLINAS BY SUN MORNING GIVEN THE STEADY EASTWARD PROGRESSION OF
THE AFOREMENTIONED COMPLEX TROUGH ALOFT. HOWEVER...DIABATIC
WARMING/BL DESTABILIZATION...BENEATH POCKETS OF LIFT AND COOL MID
LEVEL TEMPERATURES ATTENDING A SERIES OF AT LEAST THREE OR FOUR
SIGNIFICANT AND LIKELY NEGATIVELY-TILTED PERTURBATIONS (WITH PERIODS
OF 12-24 HOURS EACH) FORECAST TO PIVOT AROUND THE MEAN MID-UPPER
LOW...SHOULD BE SUFFICIENT TO DRIVE SCATTERED...PRIMARILY DIURNAL
CONVECTION. A PROJECTED STEEP LOW LEVEL LAPSE RATE ENVIRONMENT...
CHARACTERIZED BY TEMPERATURES IN THE 70S (TO LOWER 80S IN THE EAST
SUN-MON) AND DEWPOINTS MAINLY IN THE 50S (TO AROUND 60 DEGREES
EAST)...AND ENHANCED MID-TROPOSPHERIC FLOW ON THE EASTERN FRINGE OF
THE MID-UPPER LOW...WOULD POSE A RISK OF DAMAGING WINDS AND
MARGINALLY SEVERE HAIL.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
AS OF 230 PM FRIDAY...

WED NIGHT THROUGH FRI: A STEADY CASCADE OF S/W ENERGY UNDERNEATH THE
BLOCKING OMEGA RIDGE INITIALLY OVER WEST-CENTRAL CANADA SHOULD CAUSE
HEIGHTS TO FALL SUFFICIENTLY TO ALLOW A NEW VORTEX TO DEVELOP AT THE
BASE OF THE RIDGE...INVOF CENTRAL PLAINS...THROUGH THE END OF THE
WEEK. THIS VORTEX WILL SERVE AS A KICKER TO EJECT THE PRECEDING
VORTEX NORTHEASTWARD FROM THE TN VALLEY TO THE NORTHEAST...THEREBY
ALLOWING HEIGHT RISES IN S/W RIDGING ALOFT TO OVERSPREAD THE
SOUTHEAST STATES. THE RESULT SHOULD BE DRY AND WARMING CONDITIONS...
WITH TEMPERATURES CREEPING BACK INTO THE 80S BY THE END OF THE WEEK.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
AS OF 215 PM...

EXPECT A PROLONGED PERIOD OF ADVERSE AVIATION CONDITIONS THROUGH
SATURDAY NIGHT WITH EXTENDED PERIODS OF SUB VFR CEILINGS ALONG WITH
SCATTERED CONVECTION. THUNDERSTORMS MOSTLY CONFINED TO THE LATE
AFTERNOON TO LATE EVENING HOURS WHEN COVERAGE WILL BE MOST
WIDESPREAD. A FEW SHOWERS LIKELY TO CONTINUE THROUGH THE NIGHT...
ESPECIALLY EAST OF HIGHWAY ONE. EXPECTING LIFR CONDITIONS TO
DEVELOP EARLY TONIGHT AND CONTINUE TO AT LEAST MID MORNING
SATURDAY BEFORE LIFTING TO MVFR.

SCATTERED MAINLY AFTERNOON THUNDERSTORMS EXPECTED THROUGH
WEDNESDAY EVENING WITH SHOWERS POSSIBLE ALMOST ANYTIME... THOUGH
GENERALLY MORE ISOLATED LATE AT NIGHT. SOME MVFR FOG POSSIBLE EACH
MORNING WITHIN A FEW HOURS OF SUNRISE.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...BADGETT
NEAR TERM...BADGETT
SHORT TERM...RLH/MWS
LONG TERM...MWS
AVIATION...RLH
Hazardous weather outlook, May 13, 7:29 PM EDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
729 PM EDT FRI MAY 13 2011

NCZ026>028-042-043-077-078-085-086-088-089-142330-
FRANKLIN-NASH-EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE-
CUMBERLAND-SAMPSON-
729 PM EDT FRI MAY 13 2011

...SEVERE THUNDERSTORM WATCH 301 IN EFFECT UNTIL 1 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ISOLATED STRONG TO SEVERE THUNDERSTORMS MAY OCCUR SATURDAY
AFTERNOON AND SATURDAY EVENING. THE MAIN SEVERE WEATHER THREAT
WILL BE HAIL UP TO THE SIZE OF QUARTERS AND DAMAGING WIND GUSTS
NEAR 60 MPH. IN ADDITION...FREQUENT LIGHTNING WILL ACCOMPANY THE
STRONGER STORMS. THE SEVERE WEATHER THREAT APPEARS TO BE GREATEST
BETWEEN 3 PM AND 9 PM.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING.
SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS
SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS.

NCZ007>009-021>025-038>041-073>076-083-084-142330-
PERSON-GRANVILLE-VANCE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-
DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY-MOORE-LEE-ANSON-
RICHMOND-
729 PM EDT FRI MAY 13 2011

...SEVERE THUNDERSTORM WATCH 299 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ISOLATED STRONG TO SEVERE THUNDERSTORMS MAY OCCUR SATURDAY
AFTERNOON AND SATURDAY EVENING. THE MAIN SEVERE WEATHER THREAT
WILL BE HAIL UP TO THE SIZE OF QUARTERS AND DAMAGING WIND GUSTS
NEAR 60 MPH. IN ADDITION...FREQUENT LIGHTNING WILL ACCOMPANY THE
STRONGER STORMS. THE SEVERE WEATHER THREAT APPEARS TO BE GREATEST
BETWEEN 3 PM AND 9 PM.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING.
SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS
SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS.

NCZ010-011-142330-
WARREN-HALIFAX-
729 PM EDT FRI MAY 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

THUNDERSTORMS WILL DEVELOP IN THE MOIST UNSTABLE AIR MASS OVER
CENTRAL NORTH CAROLINA. A FEW MAY BECOME SEVERE WITH THE PRIMARY
THREAT DAMAGING DOWNBURST WINDS... AND TO A LESSER DEGREE ONE INCH
HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ISOLATED STRONG TO SEVERE THUNDERSTORMS MAY OCCUR SATURDAY
AFTERNOON AND SATURDAY EVENING. THE MAIN SEVERE WEATHER THREAT
WILL BE HAIL UP TO THE SIZE OF QUARTERS AND DAMAGING WIND GUSTS
NEAR 60 MPH. IN ADDITION...FREQUENT LIGHTNING WILL ACCOMPANY THE
STRONGER STORMS. THE SEVERE WEATHER THREAT APPEARS TO BE GREATEST
BETWEEN 3 PM AND 9 PM.

In the hours before

Special weather statement, May 13, 5:42 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
542 PM EDT FRI MAY 13 2011

NCZ040-076-132245-
CHATHAM-LEE-
542 PM EDT FRI MAY 13 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS LEE AND CHATHAM COUNTIES
THROUGH 645 PM EDT...

AT 541 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GOLDSTON...OR ABOUT 11 MILES SOUTHEAST OF SILER CITY...MOVING
NORTHEAST AT 15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...HARPERS
CROSSROADS...PITTSBORO AND GOLDSTON.

HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
FRIDAY EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3565 7900 3547 7931 3548 7935 3550 7934
      3552 7935 3552 7942 3557 7954 3585 7933
      3585 7932
TIME...MOT...LOC 2141Z 216DEG 11KT 3559 7936

KRR
Special weather statement, May 13, 6:52 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
652 PM EDT FRI MAY 13 2011

NCZ007-132330-
PERSON-
652 PM EDT FRI MAY 13 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS PERSON COUNTY THROUGH 730
PM EDT...

AT 652 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SURL...OR ABOUT 8 MILES SOUTH OF ROXBORO...MOVING SOUTHEAST AT 15
MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...MORIAH.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.

HEAVY RAINFALL AND MINOR FLOODING.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
FRIDAY EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3649 7887 3625 7880 3624 7880 3624 7910
      3639 7914
TIME...MOT...LOC 2252Z 323DEG 13KT 3628 7894

KRR
Special weather statement, May 13, 7:32 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
732 PM EDT FRI MAY 13 2011

NCZ025-041-140030-
DURHAM-WAKE-
732 PM EDT FRI MAY 13 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS WAKE AND SOUTHERN DURHAM
COUNTIES THROUGH 830 PM EDT...

AT 732 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MORRISVILLE...OR ABOUT 5 MILES NORTHWEST OF CARY...MOVING EAST AT 25
MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...RDU INTERNATIONAL
AIRPORT...RALEIGH...FALLS LAKE...WAKE FOREST...ROLESVILLE.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
SATURDAY MORNING FOR CENTRAL NORTH CAROLINA. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM EDT FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA.

&&

LAT...LON 3604 7859 3599 7845 3596 7841 3582 7835
      3574 7892 3580 7893 3586 7891 3587 7894
      3595 7895 3607 7866
TIME...MOT...LOC 2332Z 254DEG 24KT 3585 7884

22
Local storm report, May 13, 7:38 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
738 PM EDT FRI MAY 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 PM     HAIL             5 SE SEMINOLE           35.42N  78.94W
05/13/2011  E0.75 INCH       HARNETT            NC   PUBLIC

            PEA TO DIME SIZED HAIL NEAR MAMERS.

&&

EVENT NUMBER RAH1100611

SEC
Local storm report, May 13, 7:42 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
742 PM EDT FRI MAY 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     TSTM WND DMG     2 NNW ROUGEMONT         36.25N  78.94W
05/13/2011                   PERSON             NC   PUBLIC

            2 TREES DOWN NEAR DURHAM ROAD AND HILLSBOROUGH ROAD.

&&

EVENT NUMBER RAH1100612

SEC
Local storm report, May 13, 7:44 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
744 PM EDT FRI MAY 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     TSTM WND DMG     3 NNW ROUGEMONT         36.26N  78.94W
05/13/2011                   PERSON             NC   PUBLIC

            TREES AND POWER LINES DOWN NEAR C.C. ANDREWS ROAD AND
            DURHAM ROAD.

&&

EVENT NUMBER RAH1100613

SEC

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 12:36 PM EDTSpecial Weather StatementRAHBladen39 min
May 13, 5:34 PM EDTSpecial Weather StatementRAHForsyth41 min
May 13, 5:42 PM EDTSpecial Weather StatementRAHChatham63 min
May 13, 5:47 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth58 min
May 13, 6:23 PM EDTSevere Thunderstorm WarningRAHChatham52 min
May 13, 6:31 PM EDTSevere Thunderstorm WarningRAHChatham, Lee44 min
May 13, 6:48 PM EDTSevere Thunderstorm WarningRAHForsyth42 min
May 13, 6:50 PM EDTAreal Flood AdvisoryRAHPerson72 min
May 13, 6:52 PM EDTSpecial Weather StatementRAHPerson38 min
May 13, 7:01 PM EDTSevere Thunderstorm WarningRAHDurham, Orange, Person44 min
May 13, 7:02 PM EDTSevere Thunderstorm WarningRAHHarnett43 min
May 13, 7:32 PM EDTSpecial Weather StatementRAHWake58 min
May 13, 7:38 PM EDTSevere Thunderstorm WarningRAHDurham, Wake52 min
May 13, 7:58 PM EDTSpecial Weather StatementRAHCumberland, Sampson62 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.